Alert archive / Hawaii / Gale Warnings in 2012
Gale Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Jun 17, 2012, 3:48 PM HST. It took effect at Jun 18, 2012, 4:03 AM HST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2012, 3:48 PM HST (01:48 UTC)
- In effect from
- Jun 18, 2012, 4:03 AM HST
- Expired
- Jun 18, 2012, 5:41 PM HST
- In force
- 14 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
365 WHHW70 PHFO 180148 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 PM HST SUN JUN 17 2012 ...INCREASING TRADE WINDS INTO MONDAY... .HIGH PRESSURE STRENGTHENING TO THE NORTH OF THE ISLANDS WILL BRING INCREASING TRADE WINDS INTO MONDAY. WINDS WILL BE QUITE GUSTY ON MONDAY...WITH GALE FORCE WINDS IN THE WINDIEST AREAS. WINDS AND SEAS WILL DIMINISH SOMEWHAT ON TUESDAY AND WEDNESDAY. PHZ120-121-123-124-181500- /O.EXT.PHFO.SC.Y.0028.000000T0000Z-120618T1600Z/ /O.NEW.PHFO.GL.W.0004.120618T1600Z-120619T0400Z/ /O.NEW.PHFO.SC.Y.0029.120619T0400Z-120619T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 348 PM HST SUN JUN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM HST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PERIODS BEFORE AND AFTER THE GALE WARNING. * WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS...WITH WINDS UP TO 35 KNOTS ON TUESDAY IN THE ALENUIHAHA AND PAILOLO CHANNELS...AND OVER WATERS SOUTH OF THE BIG ISLAND. GUST UP TO 45 KNOTS...ESPECIALLY ON MONDAY. ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>119-122-181500- /O.CON.PHFO.SC.Y.0028.000000T0000Z-120619T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 348 PM HST SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY AREAS. ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
4 follow-up statements
819 WHHW70 PHFO 181403 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 403 AM HST MON JUN 18 2012 ...INCREASING TRADE WINDS INTO MONDAY... .HIGH PRESSURE STRENGTHENING TO THE NORTH OF THE ISLANDS WILL BRING INCREASING TRADE WINDS TODAY. WINDS WILL BE QUITE GUSTY...WITH GALE FORCE WINDS IN THE WINDIEST AREAS. WINDS AND SEAS WILL DIMINISH SOMEWHAT ON TUESDAY AND WEDNESDAY. PHZ120-121-123-124-190315- /O.CAN.PHFO.SC.Y.0028.000000T0000Z-120618T1600Z/ /O.EXT.PHFO.GL.W.0004.120618T1403Z-120619T0400Z/ /O.CON.PHFO.SC.Y.0029.120619T0400Z-120619T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 403 AM HST MON JUN 18 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...REPLACING THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT AGAIN FROM 6 PM THIS EVENING TO 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 11 TO 15 FEET. FROM EARLY THIS EVENING TO EARLY TUESDAY MORNING...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122-190315- /O.CON.PHFO.SC.Y.0028.000000T0000Z-120619T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 403 AM HST MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY AREAS. ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
321 WHHW70 PHFO 181712 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 712 AM HST MON JUN 18 2012 ...STRONG TO GALE FORCE TRADE WINDS TODAY... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING STRONG TO GALE FORCE WINDS TODAY. WINDS AND SEAS WILL DIMINISH SOMEWHAT ON TUESDAY AND WEDNESDAY. PHZ120-121-123-124-190615- /O.CON.PHFO.GL.W.0004.000000T0000Z-120619T0400Z/ /O.CON.PHFO.SC.Y.0029.120619T0400Z-120619T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 712 AM HST MON JUN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST TO EAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 11 TO 15 FEET. FROM EARLY THIS EVENING TO EARLY TUESDAY MORNING...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122-190615- /O.CON.PHFO.SC.Y.0028.000000T0000Z-120619T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 712 AM HST MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY AREAS. ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
982 WHHW70 PHFO 190138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST MON JUN 18 2012 ...TRADE WINDS WILL EASE SLIGHTLY TONIGHT... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING STRONG TO GALE FORCE WINDS THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS AND SEAS WILL DIMINISH SOMEWHAT FROM TONIGHT THROUGH WEDNESDAY. PHZ120-121-123-124-191445- /O.CON.PHFO.GL.W.0004.000000T0000Z-120619T0400Z/ /O.EXT.PHFO.SC.Y.0029.120619T0400Z-120620T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 338 PM HST MON JUN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST TO EAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 11 TO 13 FEET. FROM EARLY THIS EVENING TO EARLY TUESDAY MORNING... EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122-191445- /O.EXT.PHFO.SC.Y.0028.000000T0000Z-120620T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 338 PM HST MON JUN 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY AREAS...MAINLY THROUGH TONIGHT. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
499 WHHW70 PHFO 190341 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 541 PM HST MON JUN 18 2012 ...TRADE WINDS WILL GRADUALLY EASE... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL SLOWLY WEAKEN THE NEXT COUPLE OF DAYS...AND WINDS AND SEAS WILL GRADUALLY DIMINISH. PHZ120-121-123-124-191645- /O.CAN.PHFO.GL.W.0004.000000T0000Z-120619T0400Z/ /O.EXT.PHFO.SC.Y.0029.120619T0341Z-120620T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 541 PM HST MON JUN 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122-191645- /O.CON.PHFO.SC.Y.0028.000000T0000Z-120620T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 541 PM HST MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY...NORTHEAST TO EAST WINDS 25 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY AREAS...MAINLY THROUGH TONIGHT. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Jun 17, 10:00 AM HST, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 10:00 AM HST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN JUN 17 2012 .SYNOPSIS... STRENGTHENING HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BRING STABLE CONDITIONS AND INCREASING TRADE WINDS TODAY...WITH STRONG AND GUSTY WINDS AND RATHER DRY WEATHER IN STORE ON MONDAY. HIGH CLOUDS WILL GRADUALLY THIN FROM EAST TO WEST THROUGH MONDAY. TRADE WINDS WILL EASE BACK TO MODERATE STRENGTH ON TUESDAY AND WEDNESDAY AS WINDWARD RAINFALL PICKS BACK UP. && .DISCUSSION... TRADE WINDS WILL RATCHET UP OVER THE NEXT 24 HOURS. A 1033 MB HIGH CURRENTLY CENTERED 1100 MILES NORTHEAST OF THE STATE WILL SETTLE NORTH OF THE STATE LATE TONIGHT AND MONDAY. THE PRESSURE GRADIENT HAS ALREADY BEEN TIGHTENING OVER THE PAST 24 HOURS...AND THIS TREND IS EXPECTED TO CONTINUE INTO MONDAY. AS A RESULT...EXPECT TRADE WINDS TO STEADILY INCREASE. IN ADDITION...BUILDING MID LEVEL RIDGING MAY PRODUCE STRONG WINDS GUSTS AROUND THE ADVISORY LEVEL DURING THE DAY ON MONDAY...AND WE ARE CONSIDERING A WIND ADVISORY. MEAGER RAINFALL IS EXPECTED LATER TODAY THROUGH MONDAY. A MID TO UPPER LEVEL LOW CENTERED 200 MILES WEST OF KAUAI IS PRODUCING SOME INSTABILITY OVER THE WESTERN END OF THE STATE THIS MORNING...BUT RIDGING ALOFT IS BUILDING IN FAST FROM THE EAST. WITH THIS IN MIND...WE DROPPED THE THUNDERSTORM THREAT IN FORECAST. THIS RIDGING WILL ALSO CAUSE THE INVERSION TO BECOME LOW AND STRONG LATER TODAY...PUTTING A STRONG CAP ON THE LOWER ATMOSPHERE. IN ADDITION... PRECIPITABLE WATER VALUES IN THE TRADE WIND FLOW JUST UPWIND OF THE STATE ARE AS LOW AS 0.5 TO 0.75 OF AN INCH...BONE DRY BY JUNE STANDARDS. AS THIS AIR MASS MOVES IN WITH THE STABLE CONDITIONS... EXPECT MINIMAL WINDWARD RAINFALL LATER TODAY INTO MONDAY AND DRY CONDITIONS LEEWARD. THE DEPARTING MID TO UPPER LEVEL LOW WILL ALLOW HIGH CLOUDS TO SLOWLY CLEAR FROM EAST TO WEST THROUGH MONDAY AND WILL ALSO PRODUCE STRONG WINDS OVER THE HIGH SUMMITS ON MAUI AND THE BIG ISLAND. WINDS ON THE SUMMITS ARE ALREADY HOVERING AROUND THE ADVISORY MARK AND A FURTHER INCREASE...LIKELY TO WARNING LEVELS...IS EXPECTED TONIGHT INTO MONDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE DEPARTING LOW AND THE BUILDING MID LEVEL RIDGE. A HIGH WIND WATCH IS OUT FOR THE SUMMITS BEGINNING TONIGHT. WINDS WILL DECREASE TO MODERATE STRENGTH ON TUESDAY AND WEDNESDAY AS SHOWERS INCREASE. THE SURFACE RIDGE TO THE NORTH WILL WEAKEN A NOTCH WHILE A WEAKNESS DEVELOPS IN THE MID LEVEL RIDGE NEAR THE BIG ISLAND. AS A RESULT...WINDS WILL DROP TO MODERATE LEVELS AND GUSTS WILL DECREASE CONSIDERABLY AS THE INVERSION WEAKENS AND ELEVATES. THIS WILL ALSO LEAD TO AN INCREASE IN SHOWERS...PARTIALLY FUELED BY MOISTURE FROM A DISSIPATED FRONT PASSING OVER THE ISLANDS IN THE TRADE FLOW. && .MARINE... INCREASING TRADE WINDS ARE IN STORE INTO MONDAY. AN OVERNIGHT ASCAT PASS REPORTED 30 KT WINDS IN THE ALENUIHAHA CHANNEL AND SOUTH OF THE BIG ISLAND...WITH ABUNDANT 25 KT WINDS NEAR THE SMALLER ISLANDS. WITH THE PRESSURE GRADIENT ON THE RISE OVER THE STATE...WE HAVE ELECTED TO EXPAND THE SMALL CRAFT ADVISORY /SCA/ TO ALL WATERS AND CHANNELS. WE MAY EVEN SEE A BRIEF SHOT OF GALE FORCE WINDS TOMORROW IN THE ALENUIHAHA AND PAILOLO CHANNELS AND WATERS SOUTH OF THE BIG ISLAND. THE SCA SHOULD BE SCALED BACK TO THE TYPICALLY WINDY WATERS AND CHANNELS AROUND THE BIG ISLAND AND MAUI ON TUESDAY OR WEDNESDAY. && .AVIATION... TURBULENCE IS FORECAST TO BE FAIRLY WIDESPREAD ACROSS THE MAIN HAWAIIAN ISLANDS OVER THE NEXT 48 HOURS. AT THE LOW LEVELS... MODERATE MECHANICAL TURBULENCE LEEWARD OF EACH ISLAND IS EXPECTED THROUGH MONDAY AS THE TRADE WIND DRIVING HIGH FAR NORTH OF THE STATE BUILDS. THE LIHUE SOUNDING FROM THIS MORNING SHOWED 27 KNOTS OF WIND AT THE CLOUD TOP LEVEL. THE STRONG SURFACE WINDS EXPECTED ON MONDAY COULD POSSIBLY RESULT IN AREAS OF SEVERE TURBULENCE LEEWARD AND LOW LEVEL WIND SHEAR AT PHOG AND PHKO. MID AND UPPER LEVEL WIND SHEAR ASSOCIATED WITH THE UPPER LOW OVER THE STATE WILL CONTINUE TO SUPPORT MODERATE TURBULENCE TODAY... INCREASING TONIGHT AND MONDAY DUE TO THE INCREASING GRADIENT AND WIND SHEAR BETWEEN THE DEPARTING LOW AND THE BUILDING UPPER HIGH. THIS COULD POSSIBLY RESULT IN SEVERE UPPER AIR TURBULENCE OR AT LEAST A WIDER RANGE OF MODERATE TURBULENCE. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR HALEAKALA SUMMIT- BIG ISLAND SUMMITS. HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR HALEAKALA SUMMIT-BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR ALL WATERS AND CHANNELS. && .PUBLIC AND MARINE...WROE .AVIATION...FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:30 PM HST | High Wind Warning | HFO | Hawaii, Kalawao | 34 hr |
| Jun 17, 3:30 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 34 hr |
| Jun 17, 3:48 PM HST | Small Craft Advisory | HFO | 59 hr | |
| Jun 18, 9:10 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.